Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Formalized Mathematics

(a computer assisted approach)

Editor-in-Chief: Matuszewski, Roman

4 Issues per year


SCImago Journal Rank (SJR) 2015: 0.134
Source Normalized Impact per Paper (SNIP) 2015: 0.686
Impact per Publication (IPP) 2015: 0.296

Open Access
Online
ISSN
1898-9934
See all formats and pricing
In This Section
Volume 17, Issue 2 (Jan 2009)

Issues

Solution of Cubic and Quartic Equations

Marco Riccardi
  • Casella Postale 49, 54038 Montignoso, Italy
Published Online: 2009-07-14 | DOI: https://doi.org/10.2478/v10037-009-0012-z

Solution of Cubic and Quartic Equations

In this article, the principal n-th root of a complex number is defined, the Vieta's formulas for polynomial equations of degree 2, 3 and 4 are formalized. The solution of quadratic equations, the Cardan's solution of cubic equations and the Descartes-Euler solution of quartic equations in terms of their complex coefficients are also presented [5].

  • [1] Grzegorz Bancerek. The ordinal numbers. Formalized Mathematics, 1(1):91-96, 1990.

  • [2] Czesław Byliński. The complex numbers. Formalized Mathematics, 1(3):507-513, 1990.

  • [3] Yuzhong Ding and Xiquan Liang. Solving roots of polynomial equation of degree 2 and 3 with complex coefficients. Formalized Mathematics, 12(2):85-92, 2004.

  • [4] Krzysztof Hryniewiecki. Basic properties of real numbers. Formalized Mathematics, 1(1):35-40, 1990.

  • [5] G.A. Korn and T.M. Korn. Mathematical Handbook for Scientists and Engineers. Dover Publication, New York, 2000.

  • [6] Rafał Kwiatek. Factorial and Newton coefficients. Formalized Mathematics, 1(5):887-890, 1990.

  • [7] Robert Milewski. Trigonometric form of complex numbers. Formalized Mathematics, 9(3):455-460, 2001.

  • [8] Jan Popiołek. Quadratic inequalities. Formalized Mathematics, 2(4):507-509, 1991.

  • [9] Konrad Raczkowski and Andrzej Nędzusiak. Real exponents and logarithms. Formalized Mathematics, 2(2):213-216, 1991.

  • [10] Andrzej Trybulec and Czesław Byliński. Some properties of real numbers. Formalized Mathematics, 1(3):445-449, 1990.

  • [11] Zinaida Trybulec. Properties of subsets. Formalized Mathematics, 1(1):67-71, 1990.

  • [12] Yuguang Yang and Yasunari Shidama. Trigonometric functions and existence of circle ratio. Formalized Mathematics, 7(2):255-263, 1998.

About the article


Published Online: 2009-07-14

Published in Print: 2009-01-01



Citation Information: Formalized Mathematics, ISSN (Online) 1898-9934, ISSN (Print) 1426-2630, DOI: https://doi.org/10.2478/v10037-009-0012-z. Export Citation

This content is open access.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Kai Ming Li and Sheng Liu
The Journal of the Acoustical Society of America, 2011, Volume 130, Number 3, Page 1103

Comments (0)

Please log in or register to comment.
Log in